Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 59, NWS Shreveport, LA

March 18, 2000Red River Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 18, 2000, 5:03 PM CST for Red River Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2000, 5:03 PM CST (23:03 UTC)
Expired
Mar 18, 2000, 6:00 PM CST
In force
57 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Red River Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 18, 2:15 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 182304
SVRSHV
LAC081-190000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CST SAT MAR 18 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RED RIVER PARISH IN LOUISIANA

* UNTIL 600 PM CST

* AT 503 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF COUSHATTA...
  OR ABOUT 16 MILES EAST OF MANSFIELD...MOVING NORTHEAST AT 25 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO GOLFBALL IN 
DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS $ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  RED RIVER PARISH IN LOUISIANA
UNTIL 600 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 2:20 PM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Mar 18, 2:20 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 PM CST SAT MAR 18 2000

WILL HAVE HANDS FULL TONIGHT AS COMPLEX LOW OUT OF SOUTHERN ROCKIES
CREATING SEVERAL AREAS OF CONVECTION ACROSS SOUTHERN PLAINS AND
GULF COAST. DEVELOPING LINE OF STORMS IN EAST TX IN VERY WARM AND
MOIST AIR. MORE SUN OCCURRED TODAY THAN EXPECTED AND LFK ALREADY
REACHED 80 DEGREES WITH DEWPOINT OF 64. UPDRAFT POTENTIAL ALONG
WITH LOWERING WET BULB ZEROES INCREASE THREAT OF HAIL...WITH
DOPPLER ALREADY DOING HAIL ALERTS. GENERAL MID LEVEL FLOW FAVORABLE
FOR MESO DEVELOPMENT. SOME LOW LEVEL BACKING SEEN ON FORT POLK VAD
PROFILE...BUT NOT INDICATING FURTHER NORTH AT SHV. EXPECT GREATEST
SEVERE THREAT TO THE SOUTH. ETA/AVN INDICATE LESS INSTABILITY
OVERNIGHT WITH MID LEVEL COLD AIR ADVECTION UNTIL AFTER MIDNIGHT.
THUS...SEVERE THREAT SHOULD END BEHIND THIS SQUALL LINE. HOWEVER...
THE ONSET OF STRONG HEIGHT FALLS ALONG WITH CONTINUED UPPER LEVEL
DIVERGENCE AND STRONG MOISTURE CONVERGENCE INDICATE HEAVY RAIN MCS
TO SET UP FOR MUCH OF THE NIGHT...ESPECIALLY EAST PORTIONS OF AREA.
LEAVE IN A CHANCE OF RAIN INTO SUNDAY WITH DEEPER MOISTURE REMAINING
MOSTLY NORTH SECTIONS OF AREA. HIGH PRESSURE TO PREVAIL ON MONDAY...
MOSTLY SUNNY SKIES AND A GOOD WARMUP AS MASSIVE CLOSED LOW DEVELOPS
NEAR FOUR CORNER REGION AND SURFACE LOW TO ITS EAST BRING RETURN
FLOW EAST TX BY LATE MONDAY.

AT LEAST MODEL TEMPS IN GOOD AGREEMENT AS ONLY DIFFERENCE LIES IN
4TH PERIOD WHERE I WILL SPLIT THE DIFFERENCE.

SHV 52/59/39/68  8400     TYR 49/58/41/70  6200
MLU 55/60/41/65  8710     LFK 54/63/39/72  7200
TXK 51/57/40/65  7510

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:23 PM CSTSevere Thunderstorm WarningSHVCaddo37 min
Mar 18, 3:59 PM CSTSevere Thunderstorm WarningSHVCaddo31 min
Mar 18, 4:09 PM CSTTornado WarningSHVBossier51 min
Mar 18, 4:34 PM CSTSevere Thunderstorm WarningSHVDe Soto56 min
Mar 18, 4:44 PM CSTTornado WarningSHVWebster46 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.